Thunderstorm Wind, Lake
- When
- August 4, 3:23 PM CST
- Where
- Lake County, (Gyy)gary Muni Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.620, -87.420
Severe thunderstorms moved across parts of northwest Indiana during the afternoon hours of August 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe thunderstorms moved across parts of northwest Indiana during the afternoon hours of August 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 4, 2:11 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 311 PM CDT SAT AUG 4 2012 .DISCUSSION... 256 PM CDT IMMEDIATE CONCERN IS THE ONGOING CONVECTIVE ACTIVITY AND THE CONCERN FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. ONGOING CONVECTION PRODUCED AN MCV WHICH GENERATED A LINE OF THUNDERSTORMS OVER CENTRAL AND EASTERN IOWA. THE ENVIRONMENT OUT AHEAD OF THE THUNDERSTORMS OVER ILLINOIS AND INDIANA IS VERY WARM...HUMID AND UNSTABLE. AS OF 19Z...MUCAPE VALUES WERE OVER 3000 J/KG WITH AN AREA IN EXCESS OF 4000 J/KG POOLING ALONG A WARM FRONT PUSHING NWD INTO THE FAR WESTERN PORTIONS OF THE CWA. UPSTREAM...THESE STORMS HAVE A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 MPH AND VERY HEAVY RAINFALL...WITH UP TO 2 INCHES FALLING IN A 30 MINUTE PERIOD. EXPECT THE ACTIVITY TO TRACK EASTERLY FOR THE NEXT FEW HOURS. WITH MEAN LAYER FLOW TURNING A LITTLE SOUTH OF EAST LATER THIS AFTERNOON...THE THUNDERSTORMS COULD TAKE A SLIGHT RIGHT TURN SO THE THUNDER SHOULD IMPACT ALMOST ALL OF THE CWA...HITTING THE ROCKFORD METRO AREA BY AROUND 3PM AND THE CHICAGO METRO AREA BETWEEN 430PM AND 5PM. THE MAIN SEVERE THREAT WITH THESE STORMS REMAINS DAMAGING WINDS UP TO 70MPH. WITH PWATS EXPECTED TO BE 2 TO 2.5 INCHES AS THE STORMS MOVE THROUGH...LOCALLY HEAVY RAINFALL WITH THE POSSIBILITY FOR 1 TO 2 INCHES OF RAINFALL IN A 30 MINUTE PERIOD. THIS AMOUNT OF RAIN FALLING IN SUCH A SHORT AMOUNT OF TIME MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN URBANIZED AREAS. THERE IS ALSO AN ISOLATED LARGE HAIL THREAT WITH THE STORMS...ESPECIALLY AT THE INTERSECTION OF THE WARM FRONT AND THE MAIN CONVECTIVE BOW ASSOCIATED WITH THE MCV. THIS LOCATION WOULD BE MORE CONDUCIVE TO THE ROTATING STRONG UPDRAFTS NECESSARY TO SUPPORT LARGE HAIL. THE CONVECTIVE ACTIVITY HAS A STRONG DIURNAL INFLUENCE...SO...EXPECT THAT THE STORMS SHOULD BEGIN TO DIMINISH IN INTENSITY TOWARD SUNSET. THE CURRENT SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 01Z...AT WHICH TIME THE STORMS SHOULD EITHER WEAKEN OR PUSH EAST OF THE NWRN INDIANA COUNTIES OF THE CWA. FOR THE REMAINDER OF THE EVENING AND THE OVERNIGHT HOURS...THERE IS A CHANCE OF SOME LINGERING SHOWERS AND THUNDERSTORMS INTO THE LATE NIGHT HOURS AS THE MAIN COLD FRONT PUSHES THROUGH THE REGION. EXPECT THAT ALL PCPN POTENTIAL SHOULD END DURG THE EARLY MORNING HOURS AS HIGH PRESSURE BUILDS OUT OF THE UPPER MISSISSIPPI VALLEY AND ACROSS THE LOCAL AREA. FOLLOWING THE VERY WARM...HUMID CONDITIONS OF TODAY...WITH HIGHS IN THE MIDDLE 90S AND DEWPOINTS IN THE 70S...SUNDAY SHOULD FEEL ALMOST COOL...WITH HIGHS ONLY IN THE LOW TO MIDDLE 80S AND DEWPOINTS IN THE 50S. FOR EARLY NEXT WEEK...UPPER LEVEL RIDGING EXTENDING FROM WEST TEXAS THROUGH THE PACIFIC NORTHWEST AND A POLAR LOW OVER HUDSON BAY WILL SET UP NORTHWESTERLY FLOW ALOFT...AND THE JET STREAM WELL INTO CANADA...EXPECT LITTLE CHANCE FOR ANY ADDITIONAL PCPN. AS THE SFC HIGH BUILDS TO THE EAST...TEMPERATURES WILL BE ON THE RISE AGAIN...BUT WITH A RELATIVELY DRY AIRMASS EXPECTED TO BE IN PLACE...DO NOT EXPECT EXTREME HEAT...WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN THE 50S. A GENERALLY WEAK SFC PRESSURE PATTERN FOR THROUGH MUCH OF NEXT WEEK SHOULD ALLOW FOR PERIODIC LAKE BREEZE DEVELOPMENT...KEEPING THE IMMEDIATE LAKEFRONT LOCATIONS A BIT COOLER. THE ONLY DAY WHERE THERE WILL BE LESS OF A CHANCE FOR A LAKE BREEZE WILL BE TUESDAY AS A WEAK COLD FRONT DROPS OUT OF THE UPPER MISSISSIPPI VALLEY AND INTO NRN IL/IN. THE ASSOCIATED UPPER TROUGH SHOULD DIG INTO THE UPPER GREAT LAKES. THE WEAK SFC FORCING ASSOCIATED WITH THE COLD FRONT SHOULD BE ADEQUATE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...BUT ACTIVITY WOULD BE CONFINED TO THE FAR NORTHERN PORTIONS OF THE CWA AS THE STRONGEST UPPER LEVEL FORCING WITH BE CONFINED TO THE UPPER GREAT LAKES. OTHERWISE...TEMPERATURES THROUGH MUCH OF NEXT WEEK SHOULD BE SEASONABLE...WITH OTHERWISE...LITTLE OPPORTUNITY FOR ANY SIGNIFICANT PCPN. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * HEAVY TSRA WITH GUSTY WESTERLY WINDS POTENTIALLY IN EXCESS OF 45 KT BETWEEN 21Z AND 2230Z. * WIND DIRECTION IN THE IMMEDIATE WAKE OF THE STORMS POTENTIALLY BECOMING NE TO E FOR AN HOUR OR TWO AND REMAINING GUSTY. * LINGERING MVFR CIGS FOR A COUPLE TO FEW HOURS POSSIBLE. * REDEVELOPING ISOLATED TO SCATTERED STORMS THIS EVE. //DISCUSSION...UPDATED 20Z... WELL-ORGANIZED COMPLEX OF STRONG WIND PRODUCING STORMS MARCHING EAST ACROSS NORTH CENTRAL IL AT 1945Z AT A QUICK PACE AND MORE RAPID THAN EARLIER THOUGHTS. RECENT GUSTS OF 42 KT AT KSQI AND 36 KT AT KFEP HAVE BEEN OBSERVED /AND THESE MAY NOT BE THE MAXIMUM AT THESE STIES/. THE STORMS WILL CONTINUE EASTWARD WITH RADAR AND ENVIRONMENT FAVORING THEM TO REMAIN AT THE SAME INTENSITY LEVEL. GUSTS MAY END UP BEING HIGHER THAN INITIALLY MENTIONED IN THE TEMPOS OF THE TAFS...BUT HIGH CONFIDENCE THAT GUSTY WINDS FROM THESE STORMS WILL AT LEAST REACH THE TERMINALS. SUCH WELL- ORGANIZED STORMS CAN OFTEN HAVE WINDS TURN EASTERLY ON THE BACKSIDE AND THAT MAY BE A CONCERN FROM 22Z-00Z. //DISCUSSION...UPDATED 18Z... MAIN CONCERN IS A LINE OF TSRA THAT CONTINUES TO PUSH EAST ACROSS CENTRAL IA. THIS LINE HAS BEEN PRODUCING WIND GUSTS IN EXCESS OF 50KTS...AND BASED ON CONDS AHEAD OF THIS LINE OVER NORTHERN IL/NORTHWEST IN IT APPEARS THESE SAME OBSERVATIONS MAY OCCUR LATER. CURRENT GUIDANCE HAS CONTINUED TO DEVIATE FROM THE OBS DATA...SO HAVE OPTED TO LEVERAGE THE CURRENT TAF TOWARDS THE CURRENT CONDS. THIS SUGGESTS SOME SPOTTY CONVECTION AHEAD OF THE MAIN LINE MAY OCCUR...SO INCLUDED AN HR OF VCTS AT 19Z FOR RFD AND 22Z FOR ORD/MDW. THEN THE MAIN LINE OF TSRA ARRIVES ABOUT AN HR LATER...AND SHUD PUSH THRU AIRFIELDS WITHIN A COUPLE OF HOURS. GUIDANCE DOES PICK UP ON THE PROGRESSIVE NATURE OF THE CONVECTION...WHICH SUGGESTS CONVECTION SHUD BE OVER FOR RFD ARND 22-23Z. ORD/MDW/GYY WILL CONTINUE TO SEE TSRA UNTIL 01Z. THE MAIN CONCERN WITH THE TSRA WILL BE DAMAGING WIND GUSTS IN EXCESS OF 55KTS. BASED ON OBS ACROSS CENTRAL IA...THIS APPEARS TO BE A HIGH CONFIDENCE ACROSS NORTHERN IL/NORTHWEST IN. FRONTAL BNDRY PUSHES THRU AND WINDS BECOME NORTHWEST/NORTH...WITH CONSIDERABLE DRY AIR ARRIVING AS WELL. THIS DRY AIR SHUD HELP ERODE LINGERING CLOUDS OVERNIGHT. //ORD AND MDW CONFIDENCE...UPDATED 20Z... * HIGH CONFIDENCE IN GUSTY WEST WINDS OCCURRING WITH TSRA AND HIGH CONFIDENCE IN TEMPO TIMING. * LOW CONFIDENCE ON WIND DIRECTION IN THE WAKE OF THESE STORMS AND TIMING/DURATION. THE WINDS ARE LIKELY TO BE OF A NORTHERLY COMPONENT...BUT MAY BE AS FAR BACKED AS ENE TO E. * MEDIUM CONFIDENCE ON CIGS DURING AND IN THE WAKE OF STORMS. * MEDIUM CONFIDENCE ON PRECIP TRENDS THIS EVENING...WITH REDEVELOPMENT MOST FAVORED TO THE SOUTHEAST OF THE TERMINALS. //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT THROUGH WEDNESDAY...VFR. THURSDAY...SLIGHT CHANCE OF TSRA OTHERWISE VFR. FRIDAY...VFR. BEACHLER/RC/MTF && .MARINE... 311 PM...FAIRLY STRONG LOW PRESSURE FOR EARLY AUGUST LIFTING NORTHEAST ACROSS ONTARIO THIS AFTERNOON WITH A COLD FRONT EXTENDING ACROSS THE WESTERN LAKES AND THE PLAINS. SOUTHERLY WINDS WILL SHIFT WESTERLY BEHIND THIS FRONT THIS EVENING THEN TURN MORE NORTHWEST OVERNIGHT. HIGH PRESSURE BUILDING ACROSS THE PLAINS WILL TIGHTEN THE GRADIENT ACROSS THE LAKE SUNDAY MORNING WITH SPEEDS TO 30 KTS LIKELY. THE GRADIENT WILL REMAIN STRONGEST AND LONGEST ACROSS THE NORTHERN THIRD OR SO OF THE LAKE WHERE A FEW GUSTS TO LOW END GALES ARE POSSIBLE BUT NOT CONFIDENT ENOUGH FOR ANY HEADLINES AT THIS TIME BUT WILL NEED TO BE MONITORED THROUGH THE NIGHT. WINDS WILL DIMINISH SOUTH TO NORTH LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT AS THE HIGH SPREADS EAST ACROSS THE SOUTHERN LAKES. ANOTHER COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE LAKES REGION TUESDAY. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
324 PM CDT SAT AUG 4 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
052030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
324 PM CDT SAT AUG 4 2012 /424 PM EDT SAT AUG 4 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
STRONG DAMAGING WIND GUSTS IN EXCESS OF 70 MPH.
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN 30 MINUTES.
HAIL TO ONE INCH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH NORTHERN ILLINOIS
THROUGH THE AFTERNOON AND INTO NORTHWESTERN INDIANA BY EARLY
EVENING. SOME LINGERING THUNDERSTORMS ARE POSSIBLE THROUGH
LATE THIS EVENING.
DISCUSSION:
AN AREA OF LOW PRESSURE AND WARM FRONT WILL CONTINUE TO LIFT
NORTH ACROSS THE REGION...WITH A VERY MOIST AND UNSTABLE AIR MASS
IN PLACE. AS OF 3:00 PM CDT...THUNDERSTORMS HAVE ALREADY PUSHED
INTO NORTH CENTRAL ILLINOIS AND ARE APPROACHING NORTHEASTERN
ILLINOIS. THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE
AREA...THE CHICAGO METRO AREA AND THE INTERSTATE 57 CORRIDOR DURING
THE LATE AFTERNOON HOURS. THE THUNDERSTORMS ARE THEN EXPECTED TO
MOVE EAST INTO NORTHWESTERN INDIANA BY EARLY THIS EVENING.
THE ENVIRONMENTAL PROTECTION AGENCIES OF ILLINOIS AND INDIANA ARE
FORECASTING UNHEALTHY AIR QUALITY ACROSS THE CHICAGO METRO AREA
THROUGH THIS EVENING.
HEAT INDICES SATURDAY AFTERNOON COULD REACH OR SLIGHTLY EXCEED
100 DEGREES OVER MUCH OF THE OUTLOOK AREA BEFORE THUNDERSTORMS
MOVE THROUGH...DROPPING TEMPERATURES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE INDIANA
SHORE ON SUNDAY.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY...ESPECIALLY
FOR LOCATIONS NEAR THE WISCONSIN BORDER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY THROUGH LATE THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-052030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
324 PM CDT SAT AUG 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT WITH SOME
POTENTIALLY PRODUCING WINDS IN EXCESS OF 50 KNOTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
324 PM CDT SAT AUG 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE THROUGH THE
NIGHT. SOME THUNDERSTORMS MAY PRODUCE WINDS IN EXCESS OF 50
KNOTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE FOR THUNDERSTORMS MAINLY FOR THE NORTHERN HALF
OF THE LAKE TUESDAY...AND AGAIN THURSDAY THROUGH THURSDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
358 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST DUPAGE AIRPORT 41.92N 88.25W
08/04/2012 M58 MPH DUPAGE IL ASOS
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
402 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HEAVY RAIN YORKVILLE 41.64N 88.45W
08/04/2012 M1.56 INCH KENDALL IL CO-OP OBSERVER
RAIN FELL IN LAST 30 MINUTES
&&
ACSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
405 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HEAVY RAIN 2 NW COAL CITY 41.31N 88.31W
08/04/2012 E3.18 INCH GRUNDY IL TRAINED SPOTTER
0348 PM TSTM WND GST NEW LENOX 41.52N 87.98W
08/04/2012 E60.00 MPH WILL IL EMERGENCY MNGR
0352 PM TSTM WND GST ROMEOVILLE 41.65N 88.09W
08/04/2012 M55.00 MPH WILL IL OFFICIAL NWS OBS
0352 PM TSTM WND GST DUPAGE AIRPORT 41.92N 88.25W
08/04/2012 M58.00 MPH DUPAGE IL ASOS
0359 PM HEAVY RAIN YORKVILLE 41.64N 88.45W
08/04/2012 M1.56 INCH KENDALL IL CO-OP OBSERVER
RAIN FELL IN LAST 30 MINUTES
&&
SUMMARY OF EVENTS OCCURRING BETWEEN 300 PM AND 400 PM CDT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
409 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG AURORA 41.77N 88.29W
08/04/2012 KANE IL TRAINED SPOTTER
14 INCH MAPLE TREE FELL ON GARAGE
0352 PM TSTM WND GST HUNTLEY 42.17N 88.42W
08/04/2012 M71.00 MPH MCHENRY IL AMATEUR RADIO
RELAYED FROM K7SC
0400 PM TSTM WND GST MONEE 41.42N 87.75W
08/04/2012 E50.00 MPH WILL IL TRAINED SPOTTER
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
411 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND GST TINLEY PARK 41.57N 87.80W
08/04/2012 U80 MPH COOK IL TRAINED SPOTTER
AT THE AMPHITHEATRE
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND GST HICKORY HILLS 41.72N 87.83W
08/04/2012 M57 MPH COOK IL TRAINED SPOTTER
87TH AND ROBERTS RD
&&
ACSThe Chicago radar (KLOT), 55 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
4 thunderstorm wind, 1 lightning. Local standard time, as filed.
A 25 foot tall tree, 14 inches in diameter fell on a house near the intersection of Route 30 and Burr Road.
Wind gusts to 70 mph were measured near Cline Avenue and Ridge Road.
Two houses were set on fire after lightning strikes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2012Every state in 2012This day in weather historyWarnings in Indiana, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407939, 411180, 411168, 411170, 411179.